1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Advice on BG readings - what should good look like?

Discussion in 'Type 2 Diabetes' started by Alist, Feb 16, 2021.

  1. Alist

    Alist · Member

    Messages:
    8
    Likes Received:
    1
    Trophy Points:
    3
    Hi any advice please my BG readings have gone from average 12 down to 7 as a result of taking Gliclizide for a week plus a Keto diet. I have got a cracking headache though. Is this ok? I am really surprised that it has almost halved in week - generally I feel really well just wondering if anyone else has seen this level of change? Is it normal? Ali
     
    • Winner Winner x 2
  2. urbanracer

    urbanracer Type 1 · Expert
    Retired Moderator

    Messages:
    5,027
    Likes Received:
    3,646
    Trophy Points:
    198
    Hi @Alist

    This page will give you NICE recommendations for glucose levels.

    https://www.diabetes.co.uk/diabetes_care/blood-sugar-level-ranges.html

    You seem to have had a fairly quick drop there so if you've been bouncing around with high levels for a while then you should expect that your body will take some time to get used to lower glucose levels.

    Headaches maybe a symptom of this but it could also be related to the lower carb intake as you've gone keto. I would like to suggest looking up 'carb flu' on Dr Google.
     
    • Like Like x 1
  3. Andydragon

    Andydragon Type 2 (in remission!) · Moderator
    Staff Member

    Messages:
    2,437
    Likes Received:
    3,243
    Trophy Points:
    198
    One random thought... A drop can lead to many body changes as you adapt, one can be changes in eyesight which could, I guess, also lead to headaches if you are not used to you new prescription.

    As mentioned there is also carb flu.

    you do need to be careful with keto and glicazide, as there is a hypo risk.

    congratulations by the way, that path could lead to reduction or no drugs if it goes well
     
    • Like Like x 1
  4. nutribolt

    nutribolt Type 2 · Well-Known Member

    Messages:
    435
    Likes Received:
    1,437
    Trophy Points:
    158
    Headache on Keto could be because of the "Keto Flu" or it could also be because of lack of vitamins and minerals. When our body is getting fat adapted and using the fat stored in cells, it releases water which in turn is passed out of the body but this also results in loss of body salts including Magnesium.

    You may want to look at some salt supplements like this one as I have found taking one tablet of these a day keeps my headaches away. :)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook